MAUDE Adverse Event Report: VIDEOARTHROSCOPE HD 4MM X 30 DEG

VIDEOARTHROSCOPE HD 4MM X 30 DEG
Model Number 72202961
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that during a arthroscopic rotator cuff repair, the video arthroscope was spoilt, it was separated into two parts and was not able to screw back.The procedure was completed with a significant delay greater than 30 minutes.A backup device was available and no other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
D4 updated.Serial number added and lot number should be blank.
 
Additional Manufacturer Narrative
The reported device, used in treatment, was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.There was a relationship found between the returned device and the reported incident.A review of the customer provided image confirmed the scope was separated into two parts.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was a repeat issue.A review of the complaint revealed there were no patient injuries reported and no apparent patient impact based on the details provided.Therefore, no further medical assessment is warranted.The complaint was confirmed and the root cause has been associated with a component failure.Factors that could have contributed to the reported event include an impact event inconsistent with normal use.
 
Additional Manufacturer Narrative
H3, h6: the reported device, used in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.A visual inspection found a bent and dented needle, distal tip and fiber damage, broken lenses, and damaged coupler.A review of the customer provided image confirmed the scope was separated into two parts.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was a repeat issue.A clinical/medical evaluation found no relevant clinical information was provided.The surgeon changed the procedure and the device to complete the procedure with a significant delay.No other complications were reported.The complaint was confirmed.Factors that could have contributed to the reported event include an impact event inconsistent with normal use.No containment or corrective actions are recommended at this time.

Brand Name
VIDEOARTHROSCOPE HD 4MM X 30 DEG
Common Device Name
ARTHROSCOPE
MDR Report Key10912540
Report Number3003604053-2020-00155
Device Sequence Number3317223
Product Code HRX
UDI-Device Identifier00885554024159
UDI-Public00885554024159
Combination Product (Y/N)N
Initial Reporter CountryKE
PMA/510(K) Number
K043395
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72202961
Device Catalogue Number72202961
Device Lot Number050420
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/05/2021
Initial Date Received by Manufacturer 11/02/2020
Supplement Date Received by Manufacturer11/18/2020
01/22/2021
11/01/2021
Initial Report FDA Received Date11/26/2020
Supplement Report FDA Received Date12/02/2020
01/26/2021
11/03/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1